It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 12-30-2012, 03:53 PM   #1
Newbie
(female)
 
Join Date: Dec 2012
Location: Philadelphia,Pa
Posts: 1
BAE80 HB User
Adrenal Crisis // Odd Stuff.

I was diagnosed with hypothyroidism when I was 23 and had my first adrenal crisis later that summer (which is when I was diagnosed). It was discovered both the malfunctioning thyroid and adrenals were part of an overall congenital defect (Septo Optic Displaysia). Anyways!

I have had at least two adrenal crises in the last 10 years - generally I have something else going on at the time - high fever & vomiting being the main issue. The docs usually hit me with fluids, IV steroids and antibiotics. It used to be that being on fluids would give me pretty bad diarrhea - to the point that 5 mins into a meal I would have to run to the toilet (pretty hard with an IV pole behind you). The last two crises though were different - instead of diarrhea - I built up fluid in my abdomen, and my liver became very angry and painful. The first time this happened I was told to go back to the hospital immediately to have my gall bladder taken out. [I also had pancreatitis somewhere before this too - and they had no idea why]. I went ahead and got it taken out - it was inflamed but they had no idea why. Everything seemed to be okay - I resumed a normal life.

Last march though - I had another crisis - the docs did the same stuff - antibiotics, fluids, steroids. I again started feeling uncomfortable (feeling bloated/painful) but the nurses ignored it. Once I was out of the hospital I went to see my own doc - they send me to outpatient CT who said I had fluid in my abdomen again. After this I went to outpatient MRI - they said my liver was slightly enlarged though not outside of the normal limits - and that I hemangioma on my liver. I went to see a liver specialist - the guy gave me more bloodwork to have done and sent me on my way. He never looked at my bloodwork or my MRI - and essentially blew me off. My symptoms went away and I went back to my normal life - but now I'm totally scared of having another crisis. Has anyone else ever had any issue like this? I'm was also put on Levoquin which i stopped taking almost immediately after I left the hospital - it helped my GI signs - could it have been causing liver distress/pain & abdominal fluid?

 
Reply With Quote
The following user gives a hug of support to BAE80:
mothero2 (01-13-2013)
Sponsors Lightbulb
   
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:46 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!